Acute Kidney Injury (AKI)

by Cathy Parkes June 06, 2022

A patient experiencing Acute Kidney Injury (AKI) will likely have hyperkalemia, hyponatremia, hypocalcemia, metabolic acidosis, anemia, and elevated creatinine and BUN.

A patient experiencing Acute Kidney Injury (AKI) will likely have hyperkalemia, hyponatremia, hypocalcemia, metabolic acidosis, anemia, and elevated creatinine and BUN.

Educate patients to decrease dietary intake of potassium, sodium, phosphate, and magnesium.



Related Posts

Acetaminophen, a non-opioid analgesic, can cause hepatotoxicity in high doses. Educate patients to take no more than 4 g per day, and to read the labels of OTC medications as many contain acetaminophen!

Acetaminophen: Patient Teaching

by Cathy Parkes Jun 13, 2022

Acetaminophen, a non-opioid analgesic, can cause hepatotoxicity in high doses. 
Read Article
A patient on a clear liquid diet may have items that are transparent and liquid at room temperature (e.g., water, clear sodas, pulp-free juices, popsicles, jello, black coffee, clear broth).

Clear Liquid Diets

by Cathy Parkes Jun 09, 2022

A patient on a clear liquid diet may have items that are transparent and liquid at room temperature (e.g., water, clear sodas, pulp-free juices, popsicles, jello, black coffee, clear broth).
Read Article
A patient taking a strong iodine solution to treat hyperthyroidism or thyrotoxicosis in preparation for thyroidectomy should be educated as to the symptoms of iodism (e.g., metallic taste, stomatitis, severe GI upset).

Iodism: Patient Teaching

by Cathy Parkes Jun 02, 2022

A patient taking a strong iodine solution to treat hyperthyroidism or thyrotoxicosis in preparation for thyroidectomy should be educated as to the symptoms of iodism (e.g., metallic taste, stomatitis, severe GI upset).
Read Article